Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 42, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 10, 2021, 3:11 AM CDT for Harrison County, Jackson County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 3:11 AM CDT (08:11 UTC)
- Expired
- Apr 10, 2021, 4:00 AM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 12:16 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2977 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 18.1
The text
As transmitted.
048
WUUS54 KLIX 100811
SVRLIX
MSC047-059-100900-
/O.NEW.KLIX.SV.W.0042.210410T0811Z-210410T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
311 AM CDT Sat Apr 10 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Harrison County in southern Mississippi...
Northwestern Jackson County in southern Mississippi...
* Until 400 AM CDT.
* At 311 AM CDT, severe thunderstorms were located along a line
extending from 6 miles west of McHenry to Saucier to near Lyman,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gulfport, Biloxi, St. Martin, D'iberville, Saucier, Latimer,
Vancleave, Lyman and Hickory Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM CDT for southern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3046 8863 3044 8932 3064 8928 3065 8929
3065 8925 3068 8924 3067 8889 3073 8888
3073 8861
TIME...MOT...LOC 0811Z 246DEG 48KT 3069 8924 3063 8917 3050 8921
HAIL...1.25IN
WIND...60MPH
$$
MEFFER1 follow-up statement
580
WWUS54 KLIX 100826
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
326 AM CDT Sat Apr 10 2021
MSC047-059-100900-
/O.CON.KLIX.SV.W.0042.000000T0000Z-210410T0900Z/
Harrison MS-Jackson MS-
326 AM CDT Sat Apr 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN HARRISON AND NORTHWESTERN JACKSON COUNTIES...
At 326 AM CDT, severe thunderstorms were located along a line
extending from near Saucier to near Lyman, moving east at 45 mph.
HAZARD...40 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gulfport, Biloxi, St. Martin, D'iberville, Latimer, Vancleave, Lyman,
Hickory Hills and Gulf Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM CDT for southern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 8926 3057 8912 3068 8910 3067 8889
3073 8888 3073 8861 3046 8863
TIME...MOT...LOC 0826Z 271DEG 41KT 3063 8907 3057 8900 3046 8915
HAIL...1.00IN
WIND...60MPH
$$
MEFFERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:57 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 10, 12:57 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1257 AM CDT Sat Apr 10 2021
.AVIATION...06 TAF PACKAGE...Convection is going to impact all
terminals across the region. Lowered vsbys, lower cigs, and even
LLWS looks to impact most terminals through the morning hours. VFR
conditions will finally redevelop around late morning in the
northwest and then work southeast through the day. /CAB/
&&
.PREV DISCUSSION... /issued 958 PM CDT Fri Apr 9 2021/
UPDATE...Main concern is the severe threat for tonight. So far
not much has changed in the thinking however did make some
adjustments to the current forecast. Pretty much brought all
sites up to 100% chance of rain from the I-10 corridor north.
That is the least of the issues. Severe potential is still looking
pretty strong but there are a lot of question marks still and
that is mainly to how many rounds of storms we see.
Over the last 6 hours many of the CAMs were hinting at a line of
storms trying to pop over SELA and southern MS during the late
evening hours. This apparently looked to be associated with an
old outflow boundary and increasing LL convergence. Already it
looks like a band of showers is trying to develop in this area
along I-55. Looking at WV there appears to be a very subtle
increase in lift approaching from the southwest. Whether that gets
into SELA or not is still in question but it could be the kick
needed to get that area to really pop and if it does then the
potential for severe storms capable of producing large hail and
tornadoes will increase. Why large hail well the mid level lapse
rates are expected to remain in the 7-8 C/km range through the
night while the cape is pretty high in the 0 to -20C column (thick
fat cape). The LL shear is also expected to increase over the
next few hours in response to the developing LL jet. 0-1 km
helicity in the region is already around 100-150 s2/m2 and is
expected to increase to 200 or greater, 0-3km could approach
300-350. Already have 50-60kt of 0-6km bulk shear in place and
that should remain like that until just before the main line gets
here.
So if any storms can become rooted between 3-8z along and east of
I-55 and north of I-10 they will have the potential to produce
all modes of severe weather. This includes heavy rain,
thunderstorms are already efficient rain producers but given PWs
of 1.5" which is expected to increase and increasing divergence
aloft the efficiency will increase. They may not quite lead to
flash flooding but could obviously prime a few rivers with more
rainfall than initially expected.
Now the issue has been can storms develop in that area ahead and
so far in our region the answer has been no but that subtle
increase in lift over the northwestern Gulf may be the catalyst.
As for the line, still have some questions about it and whether it
is one or two lines. What is suppose to be the main line is already
developing in eastern OK and should continue to build down into
eastern TX over the next few hours. This line will race to the
southeast through the overnight hours. However, what about the
convection ahead of of it in northern and west-central LA. overall
that convection was suppose to continue to slide east-southeast
and eventually be overtaken by the line as it approached southwest
MS and SELA but it is already ahead of where the latest HRRR said
it would be and if this line solidifies it could cold pool and
race out ahead moving into the area between 6 and 12z with the
second now weaker line between 10-15z. Not quite ready to bite off
on that scenario yet as the southwestern portions of the line are
still struggling to solidify so still feel like we are looking at
the second line being the main squall line. Everything still
suggest a really good rear inflow jet behind the squall line which
should lead to scattered if not widespread strong to damaging
winds.
All grids and zones have been updated and sent. /CAB/
PREV DISCUSSION... /issued 643 PM CDT Fri Apr 9 2021/
AVIATION...00Z TAF Package...Main issues for the next few hours
will be low cigs as convection likely holds off till closer to
5/6z. Convection is the main concern this and likely the next 2
TAF packages. We should begin to see a few storms impact a few
terminals like MCB/HDC/ASD around 5/6z but the main line of storms
will move through the area from 8z-13z. Very strong winds out of
the northwest are expected with this squall line and am carrying a
2 hr tempo window in all TAFs for this line. Will refine the
timing as the line finally develops and solidifies. Winds could
easily gust over 40kts with the line and am showing 45 to even 50
kts at most terminals. Conditions should quickly improve late
tomorrow morning. /CAB/
PREV DISCUSSION... /issued 351 PM CDT Fri Apr 9 2021/
SYNOPSIS...
Main low near the west end of Lake Superior this afternoon, with a
cold front southwest to a second low over north central Texas.
Aloft, an upper low over Wisconsin with a shortwave moving
southward along the east slopes of the Rockies around the low, and
another moving eastward along the Red River.
Locally, onshore flow well established, but there is an area of
low level convergence near the Pearl River where outflow from
convection to the southeast is merging with the synoptic scale
flow. There have been a few cells of convection developing along
this convergence band, but nothing has gotten out of hand at this
point. as temperatures between 850 and 700 mb have warmed since
this morning.
Temperatures have over-achieved a bit with many areas in the
mid 80s, and won't be surprised to see one or two stations report
upper 80s for a max today. Dew points running from the upper 60s
to mid 70s in most areas.
SHORT TERM (through Sunday night)...
Main forecast concerns will be in the first 18-24 hours of the
forecast.
Multiple opportunities for severe weather in this period, as Red
River shortwave shift eastward, scattered convection could develop
across the area this evening in a very unstable airmass. The main
concern, however, is convection only now beginning to develop over
Oklahoma ahead of the cold front. How the two areas of convection
interact is still in some question, but certainly, instability and
shear don't appear to be issues. While there is potential for
scattered severe storms with the lead shortwave, all signs point
to an MCS moving southeastward into the area late tonight,
probably entering the CWA around 08-09z and moving rapidly
southeast. Potential for significant damaging winds appears to be
greatest across the extreme northern portion of the area, per
SPC's SWODY1.
The other thing of concern is that some model solutions slow down
the west end of the boundary and lay it east-west across some
portion of our area Saturday morning. At this time, our forecast
doesn't reflect this solution, but if this occurs, there will be
the potential for excessive very heavy rainfall to develop across
some portion of the CWA, but the majority of solutions right now
carry the convection out into the Gulf of Mexico. Even so, a quick
2-3 inch rain dump is not out of the question.
Once the rain exits the area, remainder of the weekend should be
dry. Will accept the blended temperatures for now. 35
LONG TERM (Monday and beyond)...
Northern stream shortwaves try to lay out a boundary near the
coast early next week. As weak shortwaves move overtop of a
southern Gulf of Mexico upper ridge, there will be several
potential rounds of convection that would produce heavy rainfall.
Confidence in specific timing of these shortwaves is obviously
fairly low, but there will be mention of the chance of
thunderstorms as early as Monday afternoon, continuing each day
through the end of the workweek. Blended temperatures will suffice
until wet/dry periods become more defined. 35
MARINE...
Will keep current headlines, although a few elevated observations
near convection may already be near Small Craft Advisory criteria
in excess of 20 knots. Main concern will be convection overnight,
then conditions should subside later in the day with no major
issues through most of the remainder of forecast period. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 53 80 54 / 40 0 0 0
BTR 81 54 81 58 / 40 0 0 0
ASD 82 57 81 58 / 80 10 10 0
MSY 82 63 81 64 / 90 10 10 0
GPT 79 59 80 59 / 100 10 10 0
PQL 78 59 80 56 / 100 10 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ532-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Apr 10, 12:14 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1214 AM CDT Sat Apr 10 2021
MSZ068-069-100600-
Wilkinson-Amite-
1214 AM CDT Sat Apr 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WILKINSON
AND NORTHWESTERN AMITE COUNTIES...
At 1214 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Garden City to near Woodville. Movement
was northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Woodville, Gloster and Crosby.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3137 9122 3135 9121 3134 9115 3132 9112
3134 9106 3133 9103 3135 9102 3133 9099
3135 9098 3135 9084 3116 9091 3109 9126
3109 9138
TIME...MOT...LOC 0514Z 232DEG 32KT 3136 9111 3117 9129
KLGSpecial weather statement, Apr 10, 1:33 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
133 AM CDT Sat Apr 10 2021
LAZ039-MSZ077-100715-
Washington-Pearl River-
133 AM CDT Sat Apr 10 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WASHINGTON
PARISH IN SOUTHEASTERN LOUISIANA AND PEARL RIVER COUNTIES...
At 132 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lumberton to Crossroads. Movement
was east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bogalusa, Poplarville, Varnado, Crossroads, Mcneil and Angie.
LAT...LON 3065 8934 3064 8953 3073 8997 3088 8996
3100 8977 3100 8955 3101 8955 3101 8951
3100 8947 3098 8947 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 0632Z 275DEG 33KT 3098 8948 3080 8980
KLGSpecial weather statement, Apr 10, 1:52 AM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service New Orleans LA 152 AM CDT Sat Apr 10 2021 LAZ039-075-MSZ077-100730- Washington-Northwest St. Tammany-Pearl River- 152 AM CDT Sat Apr 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY... SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WESTERN PEARL RIVER COUNTIES... At 151 AM CDT, a strong thunderstorm was located over Abita Springs, or near Covington, moving northeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Bogalusa, Covington, Abita Springs, Sun, Bush, Crossroads and Mcneil. LAT...LON 3039 8996 3048 9015 3094 8975 3076 8951 TIME...MOT...LOC 0651Z 221DEG 36KT 3048 9002 MEFFER
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:57 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 36 min |
| Apr 10, 12:12 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 33 min |
| Apr 10, 12:14 AM CDT | Special Weather Statement | LIX | Wilkinson | 46 min |
| Apr 10, 12:41 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 11 min |
| Apr 10, 12:46 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 43 min |
| Apr 10, 1:33 AM CDT | Special Weather Statement | LIX | Pearl River | 42 min |
| Apr 10, 1:45 AM CDT | Tornado Warning | LIX | Wilkinson | 45 min |
| Apr 10, 1:52 AM CDT | Special Weather Statement | LIX | Pearl River | 38 min |
| Apr 10, 2:01 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 29 min |
| Apr 10, 2:05 AM CDT | Tornado Warning | LIX | Pearl River | 10 min |
| Apr 10, 2:42 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 33 min |
| Apr 10, 2:58 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 35 min |
| Apr 10, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 33 min |
| Apr 10, 3:29 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 31 min |
| Apr 10, 3:36 AM CDT | Special Weather Statement | LIX | Pearl River | 39 min |
| Apr 10, 3:55 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 14 min |
| Apr 10, 4:06 AM CDT | Flash Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Apr 10, 5:07 AM CDT | Special Weather Statement | LIX | Hancock | 23 min |
| Apr 10, 5:35 AM CDT | Special Weather Statement | LIX | Harrison | 25 min |
| Apr 10, 6:02 AM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Apr 10, 9:49 AM CDT | River Flood Warning | LIX | Pike, Walthall | 56 hr |
| Apr 10, 9:58 AM CDT | River Flood Warning | LIX | Harrison | 25 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.